MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035474150
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/24/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when about 3cm of the main coil was remaining be advanced inside the aneurysm, the coil was repositioned; however, resistance was felt and the coil was stuck inside the aneurysm.While the physician was attempting to retrieve the coil, the proximal part of the coil stretched and it was mechanically detached inside the microcatheter.The physician removed the detached coil along with the microcatheter from the patient's body without clinical consequence to the patient.
 
Additional Manufacturer Narrative
Expiration date/manufacturing date: added.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Device visual and microscopic evaluation revealed that the main coil was stretched and physically detached from the delivery wire.In addition, the proximal contact was bent, most likely, due to the handling of the device during use.During functional testing, the returned codman microcatheter inner diameter was measured as 0.022", which was above the recommended internal diameter.The target direction for use (dfu) states the following: "target detachable coils are compatible with stryker neurovascular 2-tip marker microcatheters (min.Internal diameter 0.41 mm [0.016 in], max.Internal diameter 0.48 mm [0.019 in])¿.It is likely, that larger inner diameter microcatheter may have caused the buckling of the main coil within the lumen of the microcatheter resulting in the as reported friction, consequent stretching and detachment of the coil.Information from the complaint indicated that the coil was in good condition prior to use and was prepared as per dfu.Therefore, based on the device analysis and information available, an assignable cause of use error has been assigned to this investigation.
 
Event or Problem Description
It was reported that when about 3 cm of the main coil was remaining to be advanced inside the aneurysm, the coil was repositioned; however, resistance was felt and the coil was stuck inside the aneurysm.While the physician was attempting to retrieve the coil, the proximal part of the coil stretched and it was mechanically detached inside the microcatheter.The physician removed the detached coil along with the microcatheter from the patient's body without clinical consequence to the patient.

Brand Name
TARGET 360 SOFT 4MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6176134
Report Number3008881809-2016-00307
Device Sequence Number358839
Product Code HCG
UDI-Device Identifier04546540676481
UDI-Public(01)04546540676481(17)190131(10)18786471
Combination Product (Y/N)N
PMA/510(K) Number
K112385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberM0035474150
Device Lot Number18786471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date04/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (CODMAN)